Alert archive / Wisconsin / Frost Advisories in 2014
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 12, 2014, 2:26 PM CDT for 6 counties in Iowa; 4 counties in Minnesota; 7 counties in Wisconsin. It took effect at Sep 13, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2014, 2:26 PM CDT (19:26 UTC)
- In effect from
- Sep 13, 2014, 3:00 AM CDT
- Expired
- Sep 13, 2014, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 36 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS73 KARX 121926 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 226 PM CDT FRI SEP 12 2014 ...AREAS OF FROST POSSIBLE TONIGHT... .UNSEASONABLY COOL AIR TONIGHT WILL LEAD TO AREAS OF FROST BY DAYBREAK SATURDAY MORNING AROUND THE REGION. FAVORED COLD SPOTS IN WISCONSIN...AS WELL AS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...WILL HAVE OVERNIGHT LOW TEMPERATURES SATURDAY MORNING FROM THE UPPER 20S TO THE MID 30S. WITH LIGHT WINDS AND CLEAR SKIES... FROST IS POSSIBLE THAT COULD DAMAGE OR KILL SENSITIVE PLANTS. IF YOU WOULD LIKE TO EXTEND THE GROWING SEASON...COVER YOUR PLANTS OR MOVE THEM INDOORS. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-033-034- 042>044-130400- /O.NEW.KARX.FR.Y.0004.140913T0800Z-140913T1300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE-TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU- ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... SPARTA/TOMAH...MAUSTON 226 PM CDT FRI SEP 12 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...LOWS TONIGHT IN THE UPPER 20S TO THE MID 30S WILL LEAD TO FROST. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT OUTSIDE OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHEA
2 follow-up statements
820 WWUS73 KARX 130211 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 911 PM CDT FRI SEP 12 2014 ...AREAS OF FROST TONIGHT... .CLEARING SKIES COMBINED WITH UNSEASONABLY COLD AIR WILL RESULT IN AREAS OF FROST OVERNIGHT AROUND THE REGION. FROST IS EXPECTED ACROSS THE FAVORED COLD SPOTS OF CENTRAL AND WESTERN WISCONSIN...AS WELL AS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA AS TEMPERATURES DROP INTO THE UPPER 20S TO MIDDLE 30S. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-033-034- 042>044-131200- /O.CON.KARX.FR.Y.0004.140913T0800Z-140913T1300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE-TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU- ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... SPARTA/TOMAH...MAUSTON 911 PM CDT FRI SEP 12 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURES...LOWS IN THE UPPER 20S TO THE MID 30S. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT OUTSIDE OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZT
162 WWUS73 KARX 130810 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CDT SAT SEP 13 2014 ...AREAS OF FROST WILL BE SEEN THIS MORNING... .SKIES WERE MAINLY CLEAR ACROSS THE REGION...ALLOWING TEMPERATURES TO FALL WELL DOWN INTO THE 30S...AND PRODUCING AREAS OF FROST. BUT THERE WERE A FEW PATCHES OF CLOUD COVER ACROSS WISCONSIN... AND THERE WERE ALSO AREAS OF FOG AROUND THE REGION. WITH THE COOL TEMPERATURES...CLEAR SKIES...AND LIGHT WINDS... FROST IS A GOOD BET TO BE SEEN. BUT THE CLOUD COVER WAS KEEPING TEMPERATURES A LITTLE WARMER...SO FROST MAY NOT BE QUITE AS WIDESPREAD IN THOSE AREAS. AND WHERE FOG FORMS...FROST MAY BE PATCHY AS WELL. A FROST ADVISORY REMAINS IN EFFECT FOR THE AREA THROUGH 8 AM. IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-033-034- 042>044-131300- /O.CON.KARX.FR.Y.0004.000000T0000Z-140913T1300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE-TAYLOR-CLARK-TREMPEALEAU-JACKSON-MONROE-JUNEAU- ADAMS- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... SPARTA/TOMAH...MAUSTON 310 AM CDT SAT SEP 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...LOWS IN THE UPPER 20S TO THE MID 30S. BUT WARMER READINGS MAY BE SEEN IN AREAS WHERE CLOUDS MOVE IN. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF LEFT OUTSIDE OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:42 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 12, 12:42 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1242 PM CDT FRI SEP 12 2014 .UPDATE... ISSUED AT 1242 PM CDT FRI SEP 12 2014 STILL LOOKING CLOSELY AT LOW TEMPERATURES TONIGHT BUT INITIAL PLANS ARE TO ISSUE FROST ADVISORY GIVEN CLEARING SKIES AND LIGHT WINDS TONIGHT FOR AREAS AWAY FROM MISSISSIPPI AND WISCONSIN RIVER VALLEYS. COORDINATION TAKING PLACE WITH SURROUNDING NWS OFFICES. ALSO CONCERNED WITH VALLEY FOG...ESPECIALLY SOUTH AND EAST OF LSE. SOME WIND NOTED IN BUFKIT SOUNDINGS JUST OFF THE DECK SO NOT SURE OF EXTENT OF IT. WILL KEEP PATCHY VALLEY FOG IN FORECAST. NEED A COMBO WORD FOR FROST AND FOG. && .SHORT TERM...(TODAY THROUGH THROUGH TONIGHT) ISSUED AT 315 AM CDT FRI SEP 12 2014 MAIN CONCERNS INCLUDE RAIN CHANCES TODAY AND FROST POTENTIAL LATE TONIGHT. IR SATELLITE VERY EARLY THIS MORNING SHOWING INCREASING MID/HI-LEVEL CLOUDINESS STREAMING IN FROM THE PLAINS. TEMPERATURES WERE IN THE MIDDLE 30S ACROSS PORTIONS OF CENTRAL WI...AND IN THE LOWER/MIDDLE 40S ELSEWHERE ACROSS THE FORECAST AREA. WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS THE MID/HIGH-LEVEL CLOUDINESS TIED TO A DEEPENING TROUGH OF LOW PRESSURE DROPPING SOUTHEAST INTO THE NORTHERN/CENTRAL PLAINS. RADAR MOSAIC SHOWING FAIRLY EXPANSIVE AREA OF RAIN EXTENDING ACROSS NEBRASKA INTO NORTHWEST IA/FAR SOUTHERN MN. WILL CONTINUE TO SEE THAT MID-LEVEL TROUGH DEEPEN AND ROTATE SOUTHEASTWARD INTO/THROUGH THE UPPER MISSISSIPPI RIVER VALLEY REGION TODAY INTO TONIGHT. MAIN DYNAMIC DRIVERS FOR RAINFALL WILL BE STRONG 850-300MB PV-ADVECTION ALONG WITH DECENT 700-500MB FRONTOGENESIS. MOST OF THIS FORCING APPEARS TO BE ACROSS NORTHEAST IA INTO CENTRAL WI...SO PLACED HIGHEST/CATEGORICAL POPS THERE. WILL LIKELY SEE AROUND 1/4 INCH OF RAINFALL ACROSS THIS AREA. ALSO... FREEZING LEVEL WILL BE FAIRLY LOW FOR THIS TIME OF YEAR//AROUND 3KFT//...SO THIS WILL LIKELY HOLD TEMPERATURES DOWN QUITE A BIT. AS A RESULT...HIGHS TODAY EXPECTED TO ONLY BE IN THE UPPER 40S TO THE LOWER 50S AND THERE IS THE POTENTIAL FOR RECORD LOW HIGH READINGS. PREVIOUS RECORD LOW HIGH FOR LA CROSSE FOR SEPTEMBER 12 WAS 51 DEGREES SET IN 1902 AND 53 DEGREES AT ROCHESTER SET IN 1989. WILL HAVE TO WATCH THIS CLOSELY TODAY. FOR TONIGHT...RAIN EXPECTED TO LINGER INTO THE EVENING HOURS...BUT THEN STRONG SUBSIDENCE TAKES OVER AFTER MIDNIGHT WITH THE WAVE PULLING OFF TO THE EAST AND SURFACE/MID-LEVEL RIDGE BUILDING IN. THIS IS EXPECTED TO CLEAR SKIES FROM WEST TO EAST...BUT GFS AND ESPECIALLY THE NAM HOLDING ONTO STRATUS THROUGH MOST OF THE NIGHT EAST OF THE MISSISSIPPI. THINKING IF WE CLEAR OFF MORE RAPIDLY...AND GIVEN LIGHT/CALM WINDS...WE COULD SEE SOME VERY CHILLY TEMPERATURES AND SUBSTANTIAL FROST POTENTIAL. ON THE OTHER HAND...WITH LINGERING LOWER LEVEL BOUNDARY MOISTURE AREAS OF FOG MAY BE MORE LIKELY AND THUS HOLD DOWN FROST POTENTIAL. FOR THIS REASON...KEPT FROST WORDING TO PATCHY/AREAS AND WILL LET UP TO THE DAY SHIFT TO ASSESS FURTHER IF A HEADLINE WILL BE NEEDED. OTHERWISE...THINKING THERE WILL BE QUITE A BIT OF FOG IN THE MISSISSIPPI/WISCONSIN RIVER CHANNELS AND THEIR TRIBUTARIES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 315 AM CDT FRI SEP 12 2014 HIGH PRESSURE WILL PROVIDE A SUNNY/COOL SATURDAY WITH HIGHS IN THE MIDDLE 50S TO THE LOWER 60S. ANOTHER CHANCE OF RAIN WILL COME ALONG SUNDAY AFTERNOON THROUGH MONDAY AS A COLD FRONT SLIPS SOUTHEAST ACROSS THE REGION. PRE-COLD FRONTAL WARMING ON SUNDAY SHOULD BOOST TEMPERATURES INTO THE 60S WITH MONDAY ABOUT THE SAME OR A COUPLE DEGREES COOLER BEHIND THE FRONT. HIGH PRESSURE WILL BE THE DOMINANT WEATHER FEATURE FROM TUESDAY THROUGH THURSDAY FOR DRY AND UNSEASONABLY COOL CONDITIONS. PLAN ON HIGHS IN THE 60S AND LOWS IN THE 40S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1237 PM CDT FRI SEP 12 2014 MID LEVEL FRONTOGENETIC BAND PRODUCING RAIN MUCH OF TODAY CONTINUES TO PRODUCE MVFR TO VFR CEILINGS. BULK OF LOWER CEILINGS ARE SOUTH AND EAST OF TAF SITES...WITH CONDITIONS EXPECTED TO IMPROVE LATE IN THE DAY AS THESE BANDS MOVE OFF WITH SHORT WAVE FORCING. RAPID CLEARING EXPECTED GOING INTO THIS EVENING AS SURFACE RIDGE BUILDS IN. WITH CLEARING SKIES...MOIST LOW LEVELS AND LIGHT WINDS... SOME VALLEY FOG EXPECTED...ESPECIALLY SOUTH AND EAST OF KLSE. EXTENT OF THIS UNCLEAR WITH 10-15 KTS ON HIGHER SIDE OF BOUNDARY LAYER. VFR CONDITIONS WILL PREVAIL SATURDAY ONCE VALLEY FOG BURNS OFF AS SURFACE RIDGE PASSES THROUGH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && UPDATE...SHEA SHORT TERM...DAS LONG TERM...DAS AVIATION...SHEA
Hazardous weather outlook, Sep 12, 5:17 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 517 AM CDT FRI SEP 12 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 517 AM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH EARLY NEXT WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:54 PM CDT | Frost Advisory | ARX | Taylor | 7 hr |
Nearby
Frost Advisories in Wisconsin, 2014Frost Advisories in Iowa, 2014Frost Advisories in Minnesota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.